Alert archive / North Carolina / Tornado Warnings in 2009

Tornado Warning 11, NWS Newport/Morehead City, NC

April 20, 2009Martin County, Washington County, North Carolina

NWS Newport/Morehead City, NC issued this tornado warning at Apr 20, 2009, 5:55 PM EDT for Martin County, Washington County, North Carolina. It was in force for 35 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 20, 2009, 5:55 PM EDT (21:55 UTC)
Expired
Apr 20, 2009, 6:30 PM EDT
In force
35 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon

Counties Martin County, NC, Washington County, NC

The radar

The Morehead City radar (KMHX), 123 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 20, 5:55 PM EDTHAIL 0.75Jamesville, NC
Apr 20, 5:55 PM EDTHAIL 0.88Jamesville, NCRELAYED FROM 911 CENTER
Apr 20, 6:05 PM EDTHAIL 0.52 W Jamesville, NC
Apr 20, 6:05 PM EDTHAIL 0.75Plymouth, NCPENNY SIZE HAIL IN PLYMOUTH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 20, 3:16 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 9.9 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2009-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 286 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2009-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
286 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
759 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KMHX 202155
TORMHX
NCC117-187-202230-
/O.NEW.KMHX.TO.W.0011.090420T2155Z-090420T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
555 PM EDT MON APR 20 2009

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* TORNADO WARNING FOR...
  MARTIN COUNTY IN EASTERN NORTH CAROLINA...
  WASHINGTON COUNTY IN EASTERN NORTH CAROLINA...
  THIS INCLUDES THE CITY OF PLYMOUTH...

* UNTIL 630 PM EDT

* AT 554 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
  JAMESVILLE...OR 7 MILES SOUTHWEST OF PLYMOUTH...MOVING NORTHEAST AT
  40 MPH.

* THE TORNADO WILL BE NEAR...
  PLYMOUTH BY 605 PM EDT...
  WESTOVER BY 610 PM EDT...
  MACKEYS BY 615 PM EDT...
  PLEASANT GROVE BY 620 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR EASTERN NORTH CAROLINA.

&&

LAT...LON 3597 7639 3575 7675 3569 7688 3582 7701
      3589 7692 3587 7690 3582 7690 3582 7688
      3589 7684 3589 7681 3586 7678 3587 7676
      3594 7670 3594 7657 3598 7641
TIME...MOT...LOC 2155Z 231DEG 35KT 3581 7684

$$

5
1 follow-up statement
000 
WWUS52 KMHX 202213
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
613 PM EDT MON APR 20 2009

NCC117-202223-
/O.CAN.KMHX.TO.W.0011.000000T0000Z-090420T2230Z/
MARTIN NC-
613 PM EDT MON APR 20 2009

...THE TORNADO WARNING FOR MARTIN COUNTY IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR EASTERN NORTH CAROLINA.

LAT...LON 3597 7639 3575 7675 3571 7684 3576 7683
      3579 7680 3581 7681 3585 7679 3589 7674
      3594 7670 3594 7657 3598 7641
TIME...MOT...LOC 2213Z 231DEG 35KT 3591 7665

$$

NCC187-202230-
/O.CON.KMHX.TO.W.0011.000000T0000Z-090420T2230Z/
WASHINGTON NC-
613 PM EDT MON APR 20 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR
WASHINGTON COUNTY...

AT 612 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR WESTOVER...OR NEAR
PLYMOUTH...MOVING NORTHEAST AT 40 MPH.

THE TORNADO WILL BE NEAR...
  PLEASANT GROVE BY 620 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
LARGE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR EASTERN NORTH CAROLINA.

&&

LAT...LON 3597 7639 3575 7675 3571 7684 3576 7683
      3579 7680 3581 7681 3585 7679 3589 7674
      3594 7670 3594 7657 3598 7641
TIME...MOT...LOC 2213Z 231DEG 35KT 3591 7665

$$

5

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this tornado warning went out at Apr 20, 3:59 PM EDT, 1 hour 56 minutes earlier.

Area forecast discussion, Apr 20, 3:59 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
359 PM EDT MON APR 20 2009

.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT. A SECONDARY COLD
FRONT WITH LIMITED MOISTURE WILL APPROACH FROM THE NORTHWEST ON
TUESDAY AND PUSH THROUGH THE REGION TUESDAY NIGHT. HIGH PRESSURE
BUILDS INTO THE AREA WEDNESDAY AND THURSDAY BEFORE MOVING OFF THE
COAST WHILE CONTINUING TO INFLUENCE THE WEATHER INTO EARLY NEXT
WEEK.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
AS OF 400 PM MONDAY...SCATTERED CONVECTION REDEVELOPING INLAND
WHERE AIRMASS HAS HAD TIME TO RECOVER. WATCH #179 IS IN EFFECT
UNTIL 10 PM. THERE IS JUST ENOUGH SHEAR/INSTABILITY AND MOISTURE
FOR SCATTERED STRONG TO SEVERE THUNDERSTORMS WITH DAMAGING WIND
GUSTS AND LARGE HAIL THE MAIN THREATS. DEWPOINTS HAVE HAVE REALLY
MIXED OUT THIS AFTERNOON DROPPING FROM THE MID/UPPER 60S TO THE
MID AND UPPER 50S AND THIS MAY ACT TO INHIBIT THUNDERSTORM INITIATION
WHILE ENHANCING THE WIND DAMAGE THREAT FOR STORMS THAT ARE ABLE TO
FORM. ACTIVITY SHOULD TAPER OFF BY 02Z BUT WILL NEED TO CARRY A
CHANCE POP OVERNIGHT AS INITIAL FRONT MOVES THROUGH THE AREA LATE.
OVERNIGHT LOWS WILL BE AROUND 60.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
AS OF 400 PM MONDAY...UPPER TROUGH OVER THE EASTERN US WILL
DOMINATE THE SHORT TERM FORECAST. A SECONDARY FRONT WITH LIMITED
MOISTURE WILL APPROACH THE AREA LATE TUESDAY AND CROSS THE AREA
TUESDAY NIGHT. SW FLOW AHEAD OF FRONT WILL HELP BOOST TEMPS INTO
THE 70S TUESDAY. DEEP CYCLONIC FLOW SHOULD OVERCOME LACK OF
MOISTURE SO WILL CARRY A 30 POP TUESDAY AFTERNOON/EVENING. THE
FRONT WILL CROSS THE AREA LATE TUESDAY NIGHT FOLLOWED BY COOLER
TEMPERATURES AND DRIER CONDITIONS FOR WEDNESDAY AND THURSDAY WITH
HIGHS ONLY IN THE 60S BOTH DAYS THE COOLEST BEING WEDNESDAY WHEN
TEMPERATURES MAY NOT ESCAPE THE MID 60S.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AS OF 400 PM MONDAY...WHILE THE FLOW WILL REMAIN AMPLIFIED THROUGH
THE PERIOD THE PATTERN WILL FLIP FLOP WITH THE EASTERN UPPER TROUGH
BEING REPLACED BY AN UPPER RIDGE BEGINNING THURSDAY AND PERSISTING
INTO THE WEEKEND. THE PATTERN WILL RESULT IN DRY AND INITIALLY
COOLER THAN NORMAL TEMPS DURING MIDWEEK WITH INCREASINGLY WARMER
WEATHER AS THE UPPER RIDGE STRENGTHENS AND SURFACE HIGH PRESSURE
BUILDS OVER THE THE AREA LATE IN THE WEEK THEN MOVES OFF THE COAST
OVER THE WEEKEND. THE STRONG UPPER RIDGE SHOULD KEEP A BACK DOOR
COLD FRONT AT BAY UNTIL TUESDAY.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
AS OF 310 PM MON...NUMEROUS SHOWERS AND STORMS EXPECTED AT ALL
AREA TERMINALS THROUGH LATE THIS EVENING. SOME STORMS WILL BE
SEVERE WITH DAMAGING WINDS AND LARGE HAIL. SEVERE THREAT WILL END
LATE THIS EVENING AS ACTIVITY MOVES OFF THE COAST. MVFR CONDITIONS
WITH IFR/LIFR IN STORMS. WINDS WILL BE SOUTH TO SOUTHWEST 15-25
KNOTS THROUGH THIS EVENING. WINDS WILL SLOWLY DIMINISH TO 10-15
KNOTS THIS EVENING...THEN DIMINISH FURTHER TO 5-10 KNOTS FOR THE
OVERNIGHT. THE COLD FRONT WILL MOVE OFF THE COAST EARLY TUESDAY
TAKING MOST OF THE LOW CLOUDS WITH IT. WINDS ON TUESDAY WILL BE
SOUTHWEST 10-15 KNOTS WITH ONLY ISOLATED SHOWERS POSSIBLE.

VFR CONDITIONS EXPECTED FOR THE REMAINDER OF THE WEEK AS HIGH
PRESSURE BUILDS IN FROM THE WEST.

&&

.MARINE...
AS OF 310 PM MON...GENERALLY FOLLOWED THE 12Z GFS FOR THIS
PACKAGE. STAYED CLOSE TO CURRENT FORECAST WITH NO BIG CHANGES.
SMALL CRAFT CONDITIONS ALL AREAS EXCEPT FOR THE ALBEMARLE SOUND.
THE COLD FRONT WILL MOVE OFF THE COAST EARLY TUESDAY. CIRCULATION
AROUND LARGE LOW TO THE NORTHEAST WILL KEEP WINDS WEST TO
SOUTHWEST THROUGH WEDNESDAY NIGHT. WINDS WILL BECOME MUCH LIGHTER
THURSDAY AND FRIDAY AS A SURFACE RIDGE BUILDS IN FROM THE WEST.
THE HIGH WILL MOVE OFF THE COAST LATE THIS WEEK WITH THE FLOW
BECOMING SOUTHWEST THIS WEEKEND.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT TUESDAY FOR AMZ135.
     SMALL CRAFT ADVISORY UNTIL 11 AM EDT THURSDAY FOR AMZ152-154.
     SMALL CRAFT ADVISORY UNTIL 8 AM EDT THURSDAY FOR AMZ156.
     SMALL CRAFT ADVISORY UNTIL 8 AM EDT TUESDAY FOR AMZ150.
     SMALL CRAFT ADVISORY UNTIL 8 PM EDT WEDNESDAY FOR AMZ158.

&&

SYNOPSIS...JME
NEAR TERM...JME
SHORT TERM...JME
LONG TERM...JME
AVIATION...HSA
MARINE...HSA
Hazardous weather outlook, Apr 20, 4:53 AM EDT, 13 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
453 AM EDT MON APR 20 2009

NCZ029-044>047-079>081-090>094-098-210900-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW-
453 AM EDT MON APR 20 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

NCZ103-210900-
OUTER BANKS DARE-
453 AM EDT MON APR 20 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING.

THERE IS A MODERATE THREAT OF RIP CURRENTS ON AREA BEACHES SOUTH
OF CAPE HATTERAS TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

NCZ095-104-210900-
CARTERET-OUTER BANKS HYDE-
453 AM EDT MON APR 20 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING.

THERE IS A MODERATE THREAT OF RIP CURRENTS ON AREA BEACHES NORTH
OF CAPE LOOKOUT TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Local storm report, Apr 20, 5:19 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
519 PM EDT MON APR 20 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             GREENVILLE              35.60N 77.37W
04/20/2009  E1.75 INCH       PITT               NC   PUBLIC

            INTERSECTION OF GREENVILL BLVD AND PACTOLUS HWY IN EAST
            GREENVILLE

&&

JSCHULZ
Local storm report, Apr 20, 5:25 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
525 PM EDT MON APR 20 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     HAIL             8 E GREENVILLE          35.60N 77.23W
04/20/2009  E1.75 INCH       PITT               NC   PUBLIC

            RELAYED FROM 911 CENTER

&&

JSCHULZ
Local storm report, Apr 20, 5:42 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
542 PM EDT MON APR 20 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0439 PM     TSTM WND DMG     SNOW HILL               35.45N 77.67W
04/20/2009                   GREENE             NC   EMERGENCY MNGR

            FEW TREES BLOWN OVER

&&

JSCHULZ
Local storm report, Apr 20, 5:46 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
546 PM EDT MON APR 20 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             8 S WILLIAMSTON         35.74N 77.06W
04/20/2009  E0.75 INCH       MARTIN             NC   PUBLIC

            2 MILES NORTH OF BEAUFORT/MARTIN CO LINE ON HWY 17

&&

JSCHULZ
Local storm report, Apr 20, 5:48 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
548 PM EDT MON APR 20 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND DMG     8 S WILLIAMSTON         35.74N 77.06W
04/20/2009                   MARTIN             NC   PUBLIC

            TREES DOWN 2 MI NORTH OF BEAUFORT/MARTIN CO LINE ON HWY
            17

&&

JSCHULZ
Local storm report, Apr 20, 5:51 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
551 PM EDT MON APR 20 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0549 PM     HAIL             1 SW BEULAVILLE         34.91N 77.79W
04/20/2009  E0.88 INCH       DUPLIN             NC   PUBLIC

            RELAYED FROM 911 CENTER

&&

JSCHULZ

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 11:45 AM EDTSpecial Marine WarningMHX45 min
Apr 20, 2:35 PM EDTSpecial Marine WarningMHX40 min
Apr 20, 2:56 PM EDTSpecial Marine WarningMHX49 min
Apr 20, 4:26 PM EDTSevere Thunderstorm WarningMHXGreene, Pitt49 min
Apr 20, 5:00 PM EDTSevere Thunderstorm WarningMHXDuplin60 min
Apr 20, 5:07 PM EDTSevere Thunderstorm WarningMHXBeaufort, Martin, Pitt, Washington53 min
Apr 20, 5:58 PM EDTSevere Thunderstorm WarningMHXDuplin, Jones, Lenoir, Onslow28 min
Apr 20, 7:03 PM EDTSevere Thunderstorm WarningMHXGreene, Martin, Pitt42 min

Nearby

Tornado Warnings in North Carolina, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.